Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2013 (2013), Article ID 728371, 2 pages
http://dx.doi.org/10.1155/2013/728371
Case Report

Case Report of Transverse Myelitis in a Patient Receiving Etanercept for Rheumatoid Arthritis

Rheumatology Department, St. Peters Hospital, Guilford Road, Chertsey, Surrey KT16 0PZ, UK

Received 5 January 2013; Accepted 12 February 2013

Academic Editors: G. S. Alarcon, S. S. Koca, and A. Zoli

Copyright © 2013 Helen Defty et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Etanercept is a monoclonal antibody targeted against Tumour Necrosis Factor-alpha (TNF-a) which is an effective treatment for rheumatoid arthritis and is in cases where conventional disease modifying agents such as methotrexate have failed. Neurological complications of treatment have been documented. We describe a case of transverse myelitis occurring in a 48 year-old lady with RA since 1994 who had been receiving etanercept for four years.